Lazy eye after Botox wears off?

I go Botox 5 months ago. In the last 2 weeks one of my eyes has started to look significantly smaller then the other; almost like a lazy eye. Will this go away soon? Or will I have to get Botox forever now?

Doctor Answers 11

Lazy eye after Botox

Thank you for your question mlburnett. Botox is used around the eye to address wrinkles, eye size, and brow position. Most people enjoy their results for three to four months, at which point the area should be back to baseline. Looking at your before and after photographs would be very helpful. Continued Botox treatments or other surgical and/or non-surgical options may help. I recommend consulting with a doctor for specific recommendations. Good luck!

Encino Physician
5.0 out of 5 stars 1 review

Need more botox

It sounds like the effects of botox have ran out and you need more botox.  Do you look like before you had the botox? if so then you need more botox and if you don't want to do more botox then you need to ask about surgical procedures which last longer for lifting the brows and upper lids.

Andre Aboolian, MD
Beverly Hills Plastic Surgeon
5.0 out of 5 stars 55 reviews

Botox wearing off

The botox has worn off and the eyebrow lifting effect as well - so you will probably need additional injections to maintain the effect.

T.G. Khan, DO, FACS
Fort Lee Oculoplastic Surgeon
4.5 out of 5 stars 24 reviews

Lazy Eye After Botox

Please see your physician to determine if there are any issues.  It will take 3-4 months for the botox to wear off if it's determined this is caused by the botox.  Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 158 reviews

Botox and Lazy Eye

Botox is a great injection for the wrinkles around the eyes.  However, if you are having a problem 5 months after your injection I would consult your eye doctor since it is unlikely from the Botox itself.  Please keep us posted.  Best, Dr. Green

Eye problem after Botox

It would be very unusual for any eye problem to be related to injection of Botox 5 months previously. Sometimes we do not notice how things really were before Botox and when they come back it seems unusual. see a board certified ophthalmologist to see what is going on

Melvin Elson, MD
Nashville Dermatologist
5.0 out of 5 stars 6 reviews

Lazy Eye After Botox

Botox wears off after 3-6 months, specifically it slowly tapers off. If anything, Botox can sometimes cause ptosis or drooping of the eyelid in the beginning that gets better as the Botox wears off. It is highly unlikely that Botox caused your "lazy eye." The Botox likely gave you a brow lift and your brow is likely no longer lifted because the Botox has worn off. I recommend visiting your injecting doctor. Studying your before and after photos may help she's some light on your specific situation.

Millicent Odunze-Geers, MD, MPH
Sacramento Physician
4.6 out of 5 stars 5 reviews

Is the problem related to Botox

Thank you for sharing your question. Your eyelid issues are not related to your Botox injections. The effect of the injections lasts about 4 months, problems stating after that time period certainly have nothing to do with the Botox. See an experienced Oculoplastic Surgeon for comprehensive evaluation of your eyelids.
Good luck,

Lazy eye after Botox

Thanks for your question. When Botox wears off muscles become more active, not less. This is not a Botox effect. However the botox may have been placed in a way to get you a lift in the brow, and now that that is going away you are "missing" it. Best to consult with your injector to determine what is causing your experience.
Lisa Vuich, MD

Lisa Vuich, MD
Nashua Physician
4.7 out of 5 stars 9 reviews

Probably not related to Botox

At 5 months after your last injection, the Botox has almost certainly worn off and so the narrowing of the eye you are describing is not related to RESIDUAL Botox activity. It maybe that the Botox injection have been patterned in such a way that the result is a more open eye and so while the Botox is still working the eyes appear more open and when the Botox has worn off the eyes appear more closed. In this case, repeat injection with Botox would result in a more open eye. I would discuss your situation with an experienced injector. 

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.